Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 19, NWS Tulsa, OK

May 3, 2009Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 3, 2009, 8:19 AM CDT for Cherokee County, Oklahoma. It took effect at May 4, 2009, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 3, 2009, 8:19 AM CDT (13:19 UTC)
In effect from
May 4, 2009, 7:00 PM CDT
Expired
May 5, 2009, 7:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.33 ft at May 5, 2009, 12:00 AM CDT.

actionminormoderate810121405/0305/0405/0505/06
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 3, 5:54 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 3, 5:54 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
554 AM CDT SUN MAY 3 2009

...AVIATION...

.DISCUSSION...
IFR CIGS AND IFR/MVFR VSBYS WILL CONTINUE THRU MUCH OF THE MRNG.
LARGEST SHWR CONCENTRATION WILL BE AT XNA/FYV THRU MID MRNG...WITH
MORE SCT ACTIVITY AFFECTING ALL SITES THRU THE MRNG. CIGS AND
VSBYS WILL BEGIN TO LIFT FOR THE AFTN HRS AS UPR TROF PASSES. VFR
CIGS WILL BE PSBL BY 00Z AT MOST SITES. MVFR VSBYS AND TEMPO IFR
IN FOG WILL BE PSBL AFT 08Z AS SFC WINDS DROP OFF AND SKIES CLEAR.
N TO NE WINDS AT LESS THAN 10KTS WILL PREVAIL THRU THE PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ057-
     OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ072-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...22
LONG TERM....12
AVIATION...22
Hazardous weather outlook, May 3, 4:58 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
458 AM CDT SUN MAY 3 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
458 AM CDT SUN MAY 3 2009

...HEAVY RAIN AND FLASH FLOOD THREAT TO CONTINUE THROUGH THIS
EVENING BEFORE ENDING TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
RISK...LIMITED.
 AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DENSE FOG...POOR VISIBILITY.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA.
ONSET...AFTER MIDNIGHT TONIGHT.

 AREA AT GREATEST RISK...WEST OF A VINITA TO MCALESTER LINE.

DISCUSSION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS
PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING
AS A RESULT OF AN UPPER LEVEL TROUGH MOVING ACROSS OKLAHOMA AND
NORTH TEXAS. ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS AS THE
TROUGH MOVES THROUGH THE REGION. ALTHOUGH THE THREAT FOR
WIDESPREAD HEAVY DOWNPOURS HAS LARGELY ENDED...WITH ALREADY
SATURATED GROUND IN PLACE...FLASH FLOODING WILL REMAIN A CONCERN
WITH ANY HEAVY RAIN THAT DOES OCCUR. THE FLASH FLOOD THREAT IS
PRIMARILY CONFINED TO AREAS TO THE EAST OF A CLAREMORE TO HUGO
LINE...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE
AFTERNOON.

AREAS OF FOG ARE EXPECTED ACROSS PORTIONS OF EASTERN OKLAHOMA LATE
TONIGHT AND INTO TOMORROW MORNING...AS LIGHT WINDS...CLEARING
SKIES...AND SATURATED SOILS WILL LEAD TO FOG DEVELOPMENT. FOG IS
LARGELY EXPECTED TO THE WEST OF A VINITA TO MCALESTER LINE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AFTER A BRIEF RESPITE DURING THE DAY MONDAY...THUNDERSTORM CHANCES
WILL BE ON THE INCREASE AGAIN LATE MONDAY NIGHT AND CONTINUE
THROUGH MUCH OF THE UPCOMING WEEK. DETAILS ON EACH ROUND OF
THUNDERSTORMS AND THEIR ASSOCIATED THREATS REMAIN UNDETERMINED AT
THIS TIME...BUT ALL INTERESTED PARTIES SHOULD MONITOR FUTURE
OUTLOOKS IN THE EVENT SEVERE THUNDERSTORMS OR FLOODING BECOME A
LIKELIHOOD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 3, 5:47 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
547 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     FLASH FLOOD      EUREKA SPRINGS          36.40N 93.74W
05/03/2009                   CARROLL            AR   LAW ENFORCEMENT

            WATER OVER ROAD NEAR INTERSECTION OF MAGNETIC ROAD AND 23
            NORTH

&&

RBD
Local storm report, May 3, 7:36 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
05/03/2009                   WASHINGTON         AR   LAW ENFORCEMENT

            BRIEF STREET FLOODING WAS REPORTED IN THE CITY

0530 AM     FLASH FLOOD      4 SW ROGERS             36.29N 94.17W
05/03/2009                   BENTON             AR   LAW ENFORCEMENT

            WATER RUNNING ACROSS SOUTH RAINBOW ROAD FOR A TIME

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:34 PM CDTSpecial Weather StatementTSAMuskogee56 min
May 2, 11:02 PM CDTSpecial Weather StatementTSALeFlore58 min
May 3, 8:19 AM CDTRiver Flood WarningTSAAdair24 hr
May 3, 12:39 AM CDTSpecial Weather StatementTSAWashington51 min
May 3, 4:43 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington3 hr

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.